Texas, 2022

Drought in Texas, July 1 to 31, 2022

July 1 to 31, 2022 · NWS OUN · 8 events in 8 counties and zones

Hot and dry conditions allowed for drought to persist and intensify during the month of July, encompassing all of western north Texas.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Hot and dry conditions allowed for drought to persist and intensify during the month of July, encompassing all of western north Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 9:52 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 30, 9:52 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1052 PM CDT Thu Jun 30 2022

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 150 PM CDT Thu Jun 30 2022

A weak cold front, currently across northwest Kansas/east central
Colorado, will continue to move southward this evening and
overnight. Ahead of the front in Oklahoma, higher dewpoint air
will advect north and west, especially across the eastern two-
thirds of the state. This will naturally result in warmer
overnight low temperatures tonight. The front/surface trough will
be close to far northwest Oklahoma by early Friday but is not
expected to move farther south during the day. Showers and storms
that develop near or along the front are expected to remain north
of Oklahoma through the afternoon hours. Heat index values will
approach 100+ degrees across south central/southeast Oklahoma
Friday afternoon.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 249 PM CDT Thu Jun 30 2022

By Friday night, a stationary front will be closer to northwestern
and northern OK. A few showers and thunderstorms could make it into
these areas but certainly do not expect any widespread
precipitation. Temperatures will continue to climb Saturday under
the subtropical ridge and surface dewpoints will do the same along
and east of I-35. The remnants of a possible tropical cyclone will
continue to lift northward out of the Gulf and into the lower Miss.
river valley region throughout the day. Will continue with some
diurnal SChcs across SE OK as mid level moisture increases there.
SChcs for NW/N OK will also remain in play there near the remnant
front and a glancing mid level shortwave trough entering MO. Some
lingering deeper moisture may keep very low chances present mainly
across SE OK through Sunday.

The main forecast concern will be an increasing heat threat into mid
next week. Triple digit high temperatures are expected area wide
by Tuesday afternoon, as the low level flow begins to veer a bit,
and will continue into at least Thursday. The hottest days right
now appear to be Tue and Wed. Some SChcs will again be possible
across NW/N OK Tuesday night along a surface trough on the NW
fringe of the upper ridge, and again into late Wed night with some
mid level perturbations perhaps aiding in lift.

&&

.AVIATION...
(06Z TAFS)
Issued at 1012 PM CDT Thu Jun 30 2022

VFR conditions will continue. Southeast winds will become south
with moderate gusts after sunrise Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  95  72  93 /   0   0   0   0
Hobart OK         73 100  72  98 /   0   0   0   0
Wichita Falls TX  73  99  72  98 /   0   0   0  10
Gage OK           73  99  72  98 /   0  10  10  10
Ponca City OK     70  98  73  96 /   0   0  10  10
Durant OK         71  93  72  91 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...06
LONG TERM....03
AVIATION...09
Hazardous weather outlook, Jun 30, 2:40 PM CST, 9 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
340 PM CDT Thu Jun 30 2022

OKZ004>048-050>052-TXZ083>090-012045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
340 PM CDT Thu Jun 30 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Thunderstorms will be possible Friday night through Sunday across
northern Oklahoma, with chances also across southeast Oklahoma on
Saturday and Sunday afternoons. Thunderstorm chances return
across northern Oklahoma on Tuesday and Wednesday nights.

.Heat...
Hot weather returns next week with heat indices of 100 to 110
degrees possible Tuesday through Wednesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

Drought, Baylor

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

Drought, Clay

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

Drought, Foard

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

Drought, Hardeman

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

Drought, Knox

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

Drought, Wichita

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Drought, Wilbarger

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051356, 1051357, 1051358, 1051359, 1051360, 1051361, 1051362, 1051363.